Alert archive / Nevada / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 16, 2000, 3:32 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 16, 2000, 3:32 PM PDT (22:32 UTC)
- Expired
- Aug 16, 2000, 5:30 PM PDT
- In force
- 118 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mohave County, AZ, Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 162237 FFWVEF AZC015-NVC003-170030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 332 PM PDT WED AUG 16 2000 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...COTTONWOOD COVE... WILLOW BEACH...SEARCHLIGHT...CAL NEV ARI * UNTIL 530 PM PDT (530 PM MST) * AT 332 PM PDT (332 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE EL DORADO MOUNTAINS. REMOTE GAGES AND RADAR ESTIMATES INDICATE AS MUCH AS ONE-INCH OF RAIN MAY FALL IN 30 MINUTES OR LESS. THE STRONGEST STORMS ARE MOVING DOWN CANYON TOWARD COTTONWOOD COVE. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF WASHES AND NARROW CANYONS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND. LAT...LON 3550 11517 3522 11489 3536 11460 3592 11464 NNNN s
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 10:22 AM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 16, 10:22 AM PDT, 5 hours 10 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1022 AM PDT WED AUG 16 2000 SYNOPSIS...MONSOON MOISTURE WILL CONTINUE OVER SOUTHERN NEVADA AND PARTS OF SOUTHEASTERN CALIFORNIA AS HIGH PRESSURE CONTINUES OVER THE REGION. THE THREAT OF AFTERNOON THUNDERSTORMS WILL CONTINUE... ESPECIALLY OVER NORTHWEST ARIZONA AND SOUTHEAST NEVADA. TEMPERATURES WILL BE NEAR NORMAL OR EVEN SLIGHTLY BELOW NORMAL THROUGH THE END OF THE WEEK. DISCUSSION... SATELLITE TRENDS SHOWED THE MOISTURE BOUNDARY GRADUALLY SHIFTING SEWD IN RESPONSE TO TROUGH PASSING TO OUR N. MODELS INDICATED THAT THE "MONSOON BOUNDARY" WILL RETREAT A BIT FURTHER THIS AFTERNOON... WITH THE BEST THREAT OF CONVECTION ENDING UP ROUGHLY E OF A LINE FROM THE NERN CORNER OF LINCOLN COUNTY TO KDRA TO KDAG. THIS AREA WILL REMAIN THE MOST MOIST AND UNSTABLE WITH THE LATEST MODELS ALSO DEVELOPING AN H5 VORT LOBE OVER ROUGHLY THIS SAME REGION THIS AFTERNOON. IN ADDITION...FLOW ALOFT OVER FAR SRN NV HAS BECOME MORE DIFFLUENT AND WAS ALSO LOCATED UNDER A GENERAL STRETCHING/SHEAR ZONE. PRIMARY CONCERN IS THE POTENTIAL FOR ORGANIZED CONVECTION THIS AFTERNOON OVER LINCOLN...CLARK...AND ERN SAN BERNARDINO COUNTIES. STEERING FLOW REMAINED QUITE WEAK...WITH PWAT VALUES OF AN INCH OR GREATER. THEREFORE IF CONVECTION DOES BECOME ORGANIZED...THE RISK OF HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING...WILL INCREASE. WILL PROBABLY NEED TO UPDATE THE FORECAST TO HIGHLIGHT POTENTIAL FOR HEAVY RAIN OVER THE SERN PART OF THE CWA...AND TO DECREASE AREAL THREAT OF THUNDERSTORMS OVER THE NW PORTION. ALSO...I AM CONSIDERING ISSUING A BHAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON. .LAS...NONE.
In the hours before
Special weather statement, Aug 16, 11:16 AM PDT, 4 hours 16 minutes before
AZZ001>003-036-CAZ028-029-NVZ015>022-170400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1116 AM PDT WED AUG 16 2000 ...ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED OVER PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY... THE AIR MASS OVER MUCH OF THE AREA REMAINED QUITE WET AND UNSTABLE. THUS ISOLATED STRONG THUNDERSTORMS ARE LIKELY TO FORM THIS AFTERNOON...CONTINUING INTO THIS EVENING. ADDITIONALLY...THE WINDS ALOFT WERE RATHER LIGHT...THEREFORE ANY STRONG STORMS THAT DO FORM WILL BE SLOW MOVERS. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL INCREASE THE RISK OF HEAVY RAINFALL OVER A GIVEN LOCATION. IT IS POSSIBLE THAT ISOLATED STRONG STORMS COULD PRODUCE RAINFALL RATES OF UP TO AN INCH PER HOUR. WHEN THUNDERSTORMS ARE OBSERVED...BE ALERT THAT THEY COULD BE PRODUCING HEAVY RAINFALL. THUS STAY AWAY FROM LOW-LYING OR FLASH FLOOD PRONE AREAS. ALSO STAY TUNED FOR POSSIBLE WARNINGS OR ADVISORIES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:45 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2000Flash Flood Warnings in Arizona, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.